DePuy ASR Hip Implant Recall Information
- Publish Date: 2010/12/06 - (Rev. 2013/06/12)
- Author: Drugwatch.com
Outline: One of the largest manufacturers of medical devices has recalled two of its most popular hip transplant systems.
Main DigestOne of the largest manufacturers of medical devices has recalled two of its most popular hip transplant systems.
DePuy Orthopedics announced a large scale recall of the DePuy ASR XL Acetabular System total hip replacement and the ASR Hip Resurfacing System for their high failure rates and increased side-effects which have left patients with increased disability.
Indicated by research and test studies, the hip implants have higher failure rates than other models and have caused serious hip problems for many. Five years after receiving the DePuy implants, complications required 12 to 13 percent of patients to undergo a second hip replacement surgery, making the DePuy hip recall a needed consumer awareness situation.
The implants have been associated with a number of problems, including the loosening of the hip replacement within the body and "metallosis" a serious condition that can bring by rashes and nerve damage. Since the first hip replacement surgery was performed in 1960, millions of patients have undergone the procedure to alleviate severe hip problems and to increase their mobility.
Some believe the DePuy ASR hip implant is too shallow to allow for proper implantation. Others point to the danger posed by metal debris released by the implants. In an editorial that ran in the June issue of The Journal of Arthroplasty, three leading physicians argued that metal hip implants "do not show any clinical advantage," but rather "are producing a new serious of complications."
Hip implants made of metal-on-metal components, like the recalled DePuy hip replacements, have only been introduced in recent years. Many of those who received the DePuy ASR XL Acetabular System total hip replacement or the ASR Hip Resurfacing System have since filed lawsuits against the company, seeking compensation for medical bills and additional expenses associated with side effects of the hip devices.
Additional information about drug side effects and medical devices may be found on DrugWatch.com
-- Ross W. Crawford, Chitranjan S. Ranawat, Richard H. Rothman The Journal of Arthroplasty - June 2010 (Vol. 25, Issue 4, Pages 664-665, DOI: 10.1016/j.arth.2010.03.023)
- 1 - FDA Restricts Sale and Distribution of Essure | U.S. Food and Drug Administration (FDA) | 2018/04/09
- 2 - Risks of Eating Raw Sprouts | Health Canada | 2010/08/12
- 3 - FDA Warns About Illegal Use of Injectable Silicone for Body Contouring and Associated Health Risks | U.S. Food and Drug Administration (FDA) | 2017/11/14
- 4 - Paraffin Candles Source of Carcinogens and Pollution | American Chemical Society | 2009/08/19
- 5 - Lead and Cadmium Hazard in Children's Jewellery Warning | Health Canada | 2010/02/07
- 6 - FDA Warning: Potential Contamination in Multiple Brands Of Drugs, Dietary Supplements | U.S. Food and Drug Administration | 2017/08/14
- 7 - FDA Warning: Elevated Levels of Belladonna in Certain Homeopathic Teething Products | U.S. Food and Drug Administration | 2017/01/30
- 8 - Mixing Grapefruit and Medication Can Have Serious Adverse Effects | Canadian Medical Association Journal | 2012/11/26
Help Spread Disability AwarenessConnect with Us on Social Media